Posts Tagged ‘dissociation’

Immobility, Dissociation and Freefall

October 20, 2008


During the first few weeks of the clinic at Fringe Exhibitions we had some continuing problems with what we called the pejorative “bad trip.” However, it was not this avenue which bothered us, but rather its frequency. Negative, dead-end or paranoiac experiences have been reported with the use of all psychoactive drugs including those prescribed for depression such as Prozac or Zoloft. In the initial trials we experienced both in clinic visitors and our self-study experiments, problems in which the user would become a immobile and un-teleportable or exceedingly dissociated from the live Internet connection to the online virtual world. The above screen shots are of one of my such experiences.  I also observed a similar instance where the user’s avatar plummeted downwards in an endless freefall, spiral hallucination in tow. The patient and I watched until the avatar disappeared below. I’ve never seen this before, nor since.

The other significant problem that developed was a condition of immobility whereby the avatar simply would not teleport, and hence wandered endlessly along the bottom of the ocean or the sides of the hills near the clinic. This was indeed frustrating for administrator and subject alike. Since this problem seemed to clear up with adjustments in the dosage, calls to ATT tech support and refreshed local network connections, we did not spend much time studying the source of this effect. It may well be a proclivity in user with respect to certain dosages or conditions of the local or public network. However, at one point we did notice a distinct correspondence to periods of high Internet traffic and local Los Angeles traffic.

Advertisements